Re: Prograf Tacrolimus side effects
just wondering this since they recently came out with an actual generic version of prograf, if you HAD been on the brand name and recently switched to the generic or are still on brand? it CAN make a really huge difference. my son has been on prograf now for well over like 11 years, and has never ever had a problem with the prograf per se, in ANY real way. but other meds you are on could be doing something esp if any doses recently changed or ANY new meds have been added too. and not "just' your meds related to the tx, but any others at all. or your actual prograf levels could be off too. do you know what YOUR normal prograf level actually is right now? my son, after all those years taking prograf and not EVER needing any changes in that dose suddenly started getting much higher than his usual normal levels, so we had to lower his prograf dose now.
i do think you NEED to meet with your monitoring doc or at the very least, contact your tx coordinator for some possible ideas, new bloodwork done(esp prograf) and even possibly a new eval on YOU and how your body is NOW even utilizing the meds you have been on. cuz trust me here, it CAN change without any real apparent reason. my son had had absolutley NO PROBLEMS what so ever for all these years up til the prograf suddenly went a bit over the top(he normally had been around 7 or like 7.5 and went wayy up to 12.0 but back down a bit now with some changes). so utilization of any of the meds CAN simply change themselves as to how YOUR body uses them almost anytime post tx. time really can change things for any Tx patient.
just an FYI on how generics can be compared to the brand version.
i personally would never ever go with the generic version of the prograf tho(if that has been done or ever gets offered), not when it just HAS to be soo very exactlng. you just do not have a clue as to how much actual active FK506 is even IN any generic, and the same goes with ANY going from brand to generic when the FDA actually allows any given generic med to only have to by law contain around 20-25% less of ANY actual active ingredient and it STILL is labeled as 'equal", when it is so very clearly NOT equal. its just such a really sick thing to do, esp to patients who like Tx ones, or epilepsy patients who simply HAVE to have the very exacting med dose AT the same every single dose you take to simply 'prevent' a major 'event' from occuring in them. these types of meds are referred to as those with a "narrow thereputic window or index", and just HAVE to be exacting every single dose.
if you also have ANY meds that even ARE generic and contain certain types of fillers in them, they too can create things like itching and other side effects too just because any given body may be a bit more overly sensitive to THAT particular filler used or even the drug itself.
given your other ongoing symptoms here, this actually could be more related to a potential spinal problem that is generating what are called 'parasthesias(odd sensations) and some type of actual nerve involvement too(or some type of bloodflow impairment). the only two things that realistically can cause numbness in a person all usually come down to only two things eventually. its either the nerves themselves that are being impacted in some way, or blodflow is not going where it should be. those two things need to be checked on and ruled out as the underlying causes of esp any numbness. just because a person has a Tx, or any real dxed condition, dos NOT mean that everything that goes on in anyones body would ALWAYS be related to 'only that', but we all 'tend to' actually think that way anyway, its called tunnel visioning? anyone can have multiple medical issues of various types. it all comes down to what symptoms a person is displaying or feeling, then testing/scanning certain things to either rule them in or out.
what you have been feeling just could be totally unrelated to any of your meds or Tx in any way(look up the word "parasthesias" and see what i mean exactly as to what these are and come from). i would seek out your primary doc after you find out what your tx doc and coordinator have to say, along with your bloodwork done which would show any abnormalities not normal for YOU too.
hopefully your tx doc or your primary, after more specific testing, can figure out what is going on and generating these odd symptoms. it really can be totally unrelated to any meds you are taking, esp if nothing has changed there including any new manufacturers. this just 'sounds like' it could be a spinal, brain or bloodflow issue to me who also unfortuently has this stuff occuring from spinal cord injury. i do wish you luck and hope they can get this figured out sooner vs later so you will at least actually 'know'. marcia
hey cora, missed you and had to pop in and say howdy! me
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.